Alert archive / California / Wind Advisories in 2017
Wind Advisory 19, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 26, 2017, 2:46 AM PDT. It took effect at Apr 26, 2017, 1:00 PM PDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 2:46 AM PDT (09:46 UTC)
- In effect from
- Apr 26, 2017, 1:00 PM PDT
- Expired
- Apr 28, 2017, 5:00 AM PDT
- In force
- 40 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
230 WWUS76 KHNX 260946 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 246 AM PDT Wed Apr 26 2017 CAZ095-098-099-261800- /O.NEW.KHNX.WI.Y.0019.170426T2000Z-170427T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 246 AM PDT Wed Apr 26 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 5 AM PDT Thursday. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase during the early afternoon and become strong and gusty during the late afternoon and evening. Winds expected to weaken overnight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MV
6 follow-up statements
078 WWUS76 KHNX 261752 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1052 AM PDT Wed Apr 26 2017 CAZ095-098-099-270200- /O.CON.KHNX.WI.Y.0019.170426T2000Z-170427T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1052 AM PDT Wed Apr 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase during the early afternoon and become strong and gusty during the late afternoon and evening. Winds expected to weaken overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
478 WWUS76 KHNX 270203 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 703 PM PDT Wed Apr 26 2017 CAZ095-098-099-271200- /O.CON.KHNX.WI.Y.0019.000000T0000Z-170427T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 703 PM PDT Wed Apr 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will be strong and gusty through the night. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
982 WWUS76 KHNX 271008 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 308 AM PDT Thu Apr 27 2017 CAZ095-098-099-271900- /O.EXT.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 308 AM PDT Thu Apr 27 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 55 mph, strongest over the ridges and through and below passes and canyons. * TIMING...Winds will decrease slightly this morning before increasing again this afternoon. Winds will remain gusty through early Friday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
638 WWUS76 KHNX 271855 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1155 AM PDT Thu Apr 27 2017 CAZ095-098-099-280300- /O.CON.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1155 AM PDT Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 55 mph, strongest over the ridges and through and below passes and canyons. * TIMING...Winds will increase again this afternoon. Winds will remain gusty through early Friday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
687 WWUS76 KHNX 280245 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 745 PM PDT Thu Apr 27 2017 CAZ095-098-099-281200- /O.CON.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 745 PM PDT Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 55 mph, strongest over the ridges and through and below passes and canyons. * TIMING...Winds will remain gusty tonight into early Friday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
133 WWUS76 KHNX 281140 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 440 AM PDT Fri Apr 28 2017 CAZ095-098-099-281245- /O.EXP.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 440 AM PDT Fri Apr 28 2017 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds will continue to diminish below advisory levels this morning. Yet, occasional gusts winds will persist this morning. $$ CAZ089>092-281945- /O.NEW.KHNX.WI.Y.0020.170428T1500Z-170429T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 440 AM PDT Fri Apr 28 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 8 AM this morning to 11 PM PDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds will increase this morning after 8 AM PDT and continue blowing during the day. Winds are expected to remain strong until after sunset tonight through 11 PM PDT. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 4:00 PM PDT, 10 hours 46 minutes earlier.
Area forecast discussion, Apr 25, 4:00 PM PDT, 10 hours 46 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 400 PM PDT Tue Apr 25 2017 .SYNOPSIS... Just a slight chance for some mountain showers Wednesday, otherwise dry weather and seasonable temperatures through the end of the work week. Breezy conditions will continue through the week. && .DISCUSSION... Cirrus clouds continue to stream overhead in northeast flow aloft between the northeast Pacific ridge and the broad upper trough to our east. At the surface, we are experiencing temperatures slightly below climo and continued breezy conditions. This general synoptic pattern is progged to continue for the next several days, with a series of shortwave troughs riding across the pacific ridge. The next system will clip our area with a slight chance for showers over the Sierra zones north of Tulare county on Wednesday. QPF is limited and snow levels will remain high, so no significant impacts from snow are anticipated. There will also be some upslope clouds and light precip Wednesday night through Thursday morning in the SJV facing slopes of Kern County. In addition, we can expect an uptick in winds through and below mountain passes with this system. Models agree on a more significant buckle in the upper jet on Friday. Limited moisture with this trough will make precip unlikely as this system passes, but it should bring our windiest period. Slight ridging will follow this passing system for the weekend, followed by another weak shortwave trough brushing the region by the first part of next week. Again, limited moisture and no precip expected. Temperatures will hover around climo through the period, warming a few extra degrees Sunday and Monday under the ridge. && .AVIATION... Areas of MVFR and local mountain obscuring IFR in low clouds and showers in the southern Sierra Nevada after 12Z Wed. Otherwise VFR conditions will prevail across the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...JEB avn/fw...DS synopsis...JEB weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.